Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had enteric fever. Having frozen shoulder, Thyroid, acidity, bloating, muscular pain. Prescribed atorvastatin, finofibrate

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi Dr,
I am a 48 yr old male with no major health issues till last yr. I was only taking Atorvastatin 5 mg and Thyroxine 75 mcg regularly since 2009. In Sep last yr I got down with Enteric fever which repeated in XXXXXXX 13 and third time in Mar 13. On investigation, we found my cook to be the carrier of the disease. The cook has been removed and now after proper treatment on all three occassions, my Widal test is 1:20. However, some other medical complaints have developed since this episode, chiefly as follows:
1. Persistent Acidity even with diet control (Is it after effects of so many antibiotics?)
2. Bloating of stomach after eating or drinking anything.
3. Excessive abdominal gas
4. Muscular pain even on slight exertion like lifting a shopping bag, driving car more than usual, bending to do some work etc i.e mundane routine activities.
5. Heel spur in left foot.
6. Frozen right shoulder.
7. General malaise and lack of energy
8. Low immunity ( as per my perception) to cold & coughs
I have been consulting medical specialist and XXXXXXX medicine specialist and the general diagnosis was post disease Asthenia. I have been prescribed antacids, proton pump inhibitors, probiotics, Vitamin/ minerals/ Omega fatty acids supplements from time to time. Antacids & Pentaprozole medicines did give relief in the symptoms of stomach i.e. acidity, gas & bloating but these return on stopping the medicines.All other complaints do not show any signs of lessening.I therefore went for a health package check up at Thyrocare and USG whole abdomen. My reports are attached for your perusal. I thereafter consulted a XXXXXXX medicine specialist with the reports. Following medicnes have now been prescribed:
(a) Atorvastatin 5 mg (no change)
(b) Finofibrate 160 mg ( new addition)
(c) Absolut 3G (Vit/ mineral supplement) for 1 month
(d) Vit b12 1500 mcg/ day for 2 months
(e) Cholecalciferol satchet 60,000 I.U once a week for 12 weeks
(f) Pan - D (SOS)
(g) Thyronorm 50 mcg (reduced dose)
(h) Potassium Citrate and Citric acid Syrup - 5ml TDS for 1 month
(i) advised aerobic exercise to raise heart beat beyond 120/ min for minimum 20 minutes to increase stamina
I have also been advised to consult an endocrinologist or conduct these tests:
- Bone density
- CPK ( creatinine phospho kinase)
- Parathyroid Harmone array
Now I have following questions:
- Is my acidity problem related to kidney stones, vit D deficiency, muscular pains
- are the above tests necessary? Is there a possibility of bone demineralisation at this early age?
- are heel spur/frozen shoulder/ vit D deficiency/ kidney stones/ body pains linked?
- what should be my line of treatment/ investigation?
With warm regards, - XXXXXXX Jain
Posted Thu, 27 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Ram Choudhary 1 hour later
Welcome to Healthcare Magic.
Your problems are too many and Asthenia that is the poor general wellbeing feel is a diffuse diagnosis.
The dyspepsia seems to be related to antibiotics use.
Please give some additional inputs, how is appetite, how is sleep, how is mood-depressed/flat/anxious, do you have any temperature.
Please get a fresh complete blood counts, liver function test, renal function test, chest Xray and a test for typhoid called Typhidot IgG/I'M.
Let me know the things in a follow up query to come to a conclusion.
Above answer was peer-reviewed by
Follow-up: Had enteric fever. Having frozen shoulder, Thyroid, acidity, bloating, muscular pain. Prescribed atorvastatin, finofibrate 41 hours later
Dear Dr,
I am sorry but I had asked the question to an endocrinologist as advised by my Dr who is an XXXXXXX medicines specialist. i do not know how the question landed up with you. Nonetheless, I feel that a battery of tests done just 15- 20 days back are still relevant as my problems are 8-9 months old. So I'll request you to kindly take these tests on face value and give suitable advise instead of asking to redo all tests thereby escaping from giving any advise for the money charged. Since your forum does not prescribe any medicines/ treatment, you should not be unduly worried about wrong advise rendered. I just want a second opinion on the need to consult an endocrinologist. My Dr feels that all these problems are related to my hypothyroidism and maybe parathyroid harmone levels and needs to be investigated. Do you feel so. Additional inputs are as follows:
1. My appetite is slightly below normal.
2. No temperature
3. Sleep is OK
4. Mood has undergone a change and I have become aggressive and vindictive as my office staff tells me
5 Chest X XXXXXXX is normal
6. Typhidot IgM is negative
Answered by Dr. Ram Choudhary 12 hours later
Welcome back.
You seem to be having no trust in my services.
So I would not like to provide them for you either.
You can take your money back, and a good option will be to put
the query in the name of an Endocrinologist.
As far as I think I never took a patient for money only.
I have no legal liabilities does not mean that I can provide any random advise,
you can see my track record and satisfied patient list.
We are 50years behind from the west in healthcare, they have come out of the confusion of the so-called xyz...logists.
Anyway this concept is rampant in Indian society at large why only you should be
blamed. But blame for blame...pick your proud paultry sum and choose your super-specialist.
I have a long list of successful advises and happy patients.
I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor